Oklahoma, 2014Heavy Snow in Oklahoma, March 2 to 3, 2014
March 2 to 3, 2014 · NWS OUN · 6 events in 6 counties and zones
A compact upper level storm system moved across central Oklahoma late on the 2nd, generating localized heavy snowbands over portions of northern Oklahoma. Total snow amounts ranged from 4 to 8 inches.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A compact upper level storm system moved across central Oklahoma late on the 2nd, generating localized heavy snowbands over portions of northern Oklahoma. Total snow amounts ranged from 4 to 8 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 2, 3:22 AM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Mar 2, 3:22 AM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
322 AM CST SUN MAR 2 2014
.DISCUSSION...
PRIMARY FOCUS CONT TO BE WITH ONGOING WINTER WEATHER ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A MIX BAG OF PRECIP TYPES
CURRENTLY OCCURRING THIS MORNING AND WILL LIKELY CONT THROUGH THE
DAY TODAY. MODELS DIFFER WITH AMOUNTS... ESPECIALLY ACROSS
SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS THIS MORNING... KEEPING
CONFIDENCE IN ANY ONE SOLUTION LIMITED. SOME OF THE MODELS KEEP
MAINLY FREEZING DRIZZLE OR LIGHT FREEZING RAIN... WHILE OTHERS
DEVELOP MORE CONVECTIVE-TYPE MODE AND INTRO MORE SLEET. HAVE
CURRENTLY GONE WITH LIGHTER AMOUNTS... ALTHOUGH A BIT HIGHER THAN
PREV FORECAST. STILL THINK MAIN IMPACTS WILL BE WITH THE
ROADWAYS/WALKWAYS... WHERE VERY TREACHEROUS CONDITONS WILL CONT
THROUGH THE DAY TODAY INTO THE DAY ON MONDAY. FAR SOUTHEAST
OKLAHOMA COULD PICK UP A TENTH OF AN INCH OR SLIGHTLY HIGHER
AMOUNTS... IF BAND OF SHOWERS DEVELOP AS ANTICIPATED.
ONE EXCEPTION TO THE LIGHTER AMOUNTS IS ACROSS NORTHWEST
OKLAHOMA... WHERE MORE SNOW IS LIKELY TO OCCUR TODAY AND CONT INTO
TONIGHT. HAVE INCREASED SNOW AMOUNTS TO THE POINT THAT WILL NEED
TO UPGRADE PARTS OF NORTHERN OKLAHOMA TO A WINTER STORM WARNING
WITH ACCUMULATIONS EXCEEDING 4 INCHES. WITH THIS SLOWER SOLUTION
WILL ALSO EXTEND THE WINTER HEADLINES THROUGH MIDNIGHT.
VERY COLD TEMPS WILL CONT TONIGHT INTO MONDAY AND ALTHOUGH WIND
SPEEDS WILL DECREASE OVERNIGHT TONIGHT... WILL LIKLEY NEED WIND
CHILL ADVISORY. TEMPS BEGIN TO MODERATE ON TUESDAY AND CONT THE
WARMING TREND THROUGHOUT THE REMAINDER OF THE WEEK. ONE
DISTURBANCE MAY BRING A CHANCE OF RAIN TO THE AREA ON WEDNESAY
WITH ANOTHER CHANCE LATE IN THE WEEK INTO NEXT WEEKEND. QUITE A
BIT OF DIFFERENCES BETWEEN THE MODELS BY THAT TIME-FRAME... SO
CONFIDENCE REMAINS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 20 8 24 17 / 70 60 0 10
HOBART OK 20 6 27 18 / 60 30 0 10
WICHITA FALLS TX 26 13 32 22 / 60 10 0 10
GAGE OK 10 2 25 19 / 80 50 0 10
PONCA CITY OK 14 2 20 13 / 80 60 0 10
DURANT OK 31 12 28 23 / 90 30 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
OKZ011>048-050>052.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR OKZ004>010.
TX...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
TXZ083>090.
&&
06/30Hazardous weather outlook, Mar 2, 4:45 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CST SUN MAR 2 2014
OKZ004>048-050>052-TXZ083>090-021800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CST SUN MAR 2 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON.
DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST TODAY. BY LATE
TONIGHT...THE STORM SYSTEM WILL BE EAST OF OKLAHOMA AND NORTH TEXAS.
THIS MORNING AND AFTERNOON...SNOW...SLEET AND FREEZING RAIN WILL INCREASE
IN COVERAGE AND INTENSITY. A FEW THUNDERSTORMS MAY DEVELOP...ESPECIALLY
ACROSS FAR SOUTHERN OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY MAR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
OTHER HAZARDOUS WEATHER...
A WINTER STORM WARNING IS IN EFFECT FOR FAR NORTHERN OKLAHOMA. WINTER
WEATHER ADVISORIES HAVE BEEN POSTED FOR CENTRAL AND SOUTHERN OKLAHOMA
AND NORTH TEXAS.
VERY COLD TEMPERATURES WILL COMBINE WITH GUSTY WINDS TO CREATE BITTERLY
COLD WIND CHILL VALUES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED MONDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
BITTERLY COLD WIND CHILL VALUES CAN BE EXPECTED MONDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Heavy Snow, Woods
- When
- March 2, 9:00 AM CST to March 3, 12:00 AM CST
- Where
- Woods forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Storm total snow of of 4 inches was reported in Freedom and around 5.5 inches fell in Alva.
Heavy Snow, Major
- When
- March 2, 9:00 AM CST to March 3, 12:00 AM CST
- Where
- Major forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Storm total snow of of 4 inches was reported in Ames.
Heavy Snow, Harper
- When
- March 2, 9:00 AM CST to March 3, 12:00 AM CST
- Where
- Harper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Storm total snow of of 5 inches was reported 6 miles south of Laverne.
Heavy Snow, Kay
- When
- March 2, 2:00 PM CST to March 3, 3:00 AM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Storm total snow of 4 inches was reported at Hardy and Ponca City. Blackwell and areas northeast of Newkirk saw 5 inches of storm total snow.
Heavy Snow, Noble
- When
- March 2, 2:00 PM CST to March 3, 3:00 AM CST
- Where
- Noble forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Storm total snow of 5 inches was reported at Perry.
Heavy Snow, Grant
- When
- March 2, 2:00 PM CST to March 3, 3:00 AM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Storm total snow of 4 inches was reported at Jefferson.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Arkansas, March 2 to 3, 20141 death · 2 injured · $3.4 million · 43 events
- Winter Storm in Arkansas, March 2 to 3, 20141 death · 4 injured · 12 events
- Coastal Flood in Guam, March 2 to 6, 2014$3.0 million · 1 event
- Winter Storm and Hail in Texas, March 2, 2014$920,000 · 0.88 in hail · 7 events
- Winter Storm in Kentucky, March 2 to 3, 2014$140,000 · 22 events
- Debris Flow in Washington, March 2 to 8, 2014$200,000 · 1 event
- Winter Weather in Texas, March 2, 20142 injured · $50,000 · 1 event
- Winter Storm in Kentucky, March 2 to 3, 201449 events
- Winter Storm and Debris Flow in West Virginia, March 2 to 3, 2014$15,000 · 35 events
- Damaging Winds and Strong Wind in Mississippi, March 2 to 3, 20142 injured · $18,000 · 55 kt wind · 5 events
- Ice Storm and Winter Storm in Kentucky, March 2 to 3, 201433 events
- Winter Storm in Missouri, March 2 to 3, 201430 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506934, 506935, 506936, 506937, 506938, 506939.